Texas, 2002Flash Flooding and Heavy Rain in Texas, November 4, 2002
November 4, 2002 · NWS FWD · 5 events in 3 counties and zones
3 flash flood, 2 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 4, 10:35 AM CST, 20 minutes earlier.
Area forecast discussion, Nov 4, 10:35 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CST MON NOV 4 2002
FIDDLED WITH TODAYS POPS AND SKY COVER A TAD. ALSO ADJUSTED TEMPS
FOR CURRENT TRENDS.
FCSTID = 30
...NEW NUMBERS (CHANGED FIRST PD HIGH AND POPS ONLY)...
DFW 55 47 62 43 / 50 90 20 0
ACT 54 48 64 44 / 70 100 30 0
PRX 55 45 58 41 / 30 90 40 0
DTO 53 46 59 41 / 30 90 20 0
TKI 55 46 59 41 / 30 90 20 0
DAL 55 47 62 43 / 50 90 20 0
TRL 55 47 60 43 / 60 90 40 0
CRS 55 48 60 44 / 80 90 30 0
TPL 54 49 64 45 / 90 100 40 0
.FWD...NONE.
Hazardous weather outlook, Nov 4, 5:05 AM CST, 5 hours 50 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
505 AM CST MON NOV 4 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
RAIN AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING
GENERALLY SOUTH OF AN ATHENS TO WACO LINE. THE ONLY HAZARD
ASSOCIATED WITH THIS ACTIVITY WILL BE AN OCCASIONAL CLOUD TO GROUND
LIGHTNING STRIKE ALONG WITH SOME PONDING OF WATER ON ROADWAYS. RAIN
WILL INCREASE IN COVERAGE LATE THIS AFTERNOON AND TONIGHT AS AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. RAINFALL AMOUNTS
BETWEEN ONE AND TWO INCHES WILL BE POSSIBLE BY TUESDAY
MORNING...GENERALLY SOUTH OF A CANTON...WACO...LAMPASAS LINE.
RAINFALL AMOUNTS ACROSS THE REST OF NORTH TEXAS WILL AVERAGE BETWEEN
ONE HALF AND ONE INCH. SINCE THE GROUND IS NEAR SATURATION IN MANY
LOCATIONS DUE TO RECENT RAIN...SOME PONDING OF WATER ON ROADS AND LOW
LYING AREAS IS LIKELY TONIGHT...HOWEVER...FLASH FLOODING IS NOT
EXPECTED. ALL THE RAIN SHOULD MOVE INTO EAST TEXAS BY TUESDAY
AFTERNOON.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...
RAIN WILL RETURN TO NORTH TEXAS SATURDAY NIGHT THROUGH
SUNDAY...HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
79
Heavy Rain, Leon
- When
- November 4, 10:55 AM CST to 11:55 AM CST
- Where
- Leon County, Leona
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
The east bound feeder road on Interstate 45 was flooded at the 154 mile marker.
Flash Flood, Robertson
- When
- November 4, 4:20 PM CST to 5:20 PM CST
- Where
- Robertson County, Countywide
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Numerous county roads flooded. FM 50 from Watts Lane into Brazos county was flooded.
Heavy Rain, Milam
- When
- November 4, 4:25 PM CST to 5:25 PM CST
- Where
- Milam County, Thorndale
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
FM 486 5 miles south of Thorndale was flooded, and FM 908 was flooded near Thorndale.
Flash Flood, Leon
- When
- November 4, 8:30 PM CST to 9:30 PM CST
- Where
- Leon County, Centerville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Interstate 45 southbound between Centerville and Old San Antonio Road was closed in two places due to high water. Roads near Boggy Creek and Spring Creek also closed due to high water.
Flash Flood, Robertson
- When
- November 4, 8:42 PM CST to 9:42 PM CST
- Where
- Robertson County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Water over FM 50 and Highway 231.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 4 to 5, 2002$370,000 · 14 events
- Flash Flooding in Texas, November 4, 2002$80,000 · 13 events
- Flash Flooding in Texas, November 4 to 5, 20023 events
- Flash Flooding in Texas, November 4, 20022 events
- High Wind in Alaska, November 4 to 6, 200285 kt wind · 2 events
- Flood in Texas, November 4 to 6, 20021 event
- High Wind in Alaska, November 4, 20021 event
- Flood in Texas, November 4 to 6, 20021 event
- Flood in Texas, November 4 to 6, 20021 event
- Flood in Texas, November 4 to 6, 20021 event
- Flood in Texas, November 4 to 9, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318630, 5318631, 5318632, 5318633, 5318634.